Citation: Renwick. "A Family Member Withdrawals: An Experience with GBL (exp19988)". Erowid.org. Dec 29, 2002. erowid.org/exp/19988
Last night was an extremely bizarre and sad night. I sat down to type my book and wrote maybe half a page and the doorbell rings. It's some drunken old man who says he lives across the street. He said he was having chest pain and other symptoms and his phone isn't working so he needs me to call the hospital for him. When the EMS guys come they grumble something about being there twice in one day. I thought maybe they had picked up the guy earlier that day and didn't think much of it.
I sat back down at my desk after they left and typed another few sentences before the door-bell rang again! It was my sisters friend D. She told me that my sister and her girlfriend were in the hospital going through massive withdrawl from GBL to the point where they were hallucinating and deusional. My sisters girfriend thought she was talking to god. At that point I got a call from my friend Rob. I picked him up and we found out what hospital she was in and headed over there.
When we got there my mom was there already. My sister was shaking and spasming. Her pupils were dilated and she was sweating. The symptoms were exactly like those of Delerium Tremens.
It was really scary. None of the literature I have read on GHB/GBL mentions that the withdrawl can be that bad. I always thought that it was possible for it to cause severe withdrawl from large amounts given the way it acts in the brain and the fact that when I did it semi-regularly for a week and then stopped (because I don't like to do anything too frequently) I had some paranoid thoughts that made me act very irrationally- but now I am sure of it.
I hope the doctors know about GBL and give her a benzodiazepine or something to relax her withdrawls instead of trying to give her morphine or another opiate and end up addicting her to that. I wish I could be there for her, I wish I could tell the doctors more about the drug without them getting mad at me. But I am currently at work and I am typing this on my break and I won't get off for another seven hours.
I think it is important that I let people know that although GBL is fun and seems harmless in small amounts, if you find yourself taking more than one dose a day or if you take it everyday for a long period of time you should stop before it gets out of hand. Before my sister ended up in the hospital, I estimate that she was taking 10 - 15ml of GBL per day. I am unsure how long she was doing this for.
If a person decides to take GBL they should give themselves at least a week out of the month where they don't take it and at least two days out of each other week off of it as well. You do not want to end up like my sister. I am unsure how long the withdrawl symptoms will last although even one day like that is too much. I still don't believe that GBL is any worse than alcohol(which causes dangerous withdwarl symptoms itself)- but too much of any good thing can be dangerous. So just be careful!
COPYRIGHTS: All reports are copyright Erowid and you agree not to download or analyze the report data without contacting Erowid Center and receiving permission first.
Experience Reports are the writings and opinions of the individual authors who submit them.
Some of the activities described are dangerous and/or illegal and none are recommended by Erowid Center.